Life-threatening angio-oedema after the first dose of an ACE inhibitor-not an anaphylactic reaction

Troels Krogh Nielsen, Anette Bygum, Eva Rye Rasmussen

Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

Abstrakt

We present a case of a 60-year-old Caucasian woman, with no prior history of swellings, who was admitted to a hospital due to life-threatening angio-oedema. She had, the previous day, been prescribed an ACE inhibitor for her essential hypertension. She had taken one tablet at night-time, and awoke in the morning with a swollen face progressing to involve the tongue and throat within a few hours. On arrival at her doctor's office, her voice had altered. Corticosteroids and antihistamine were administered while awaiting an ambulance. Arriving at the emergency department, she had dyspnoea due to increasingly severe angio-oedema of the upper airways. Neither adrenaline inhalations, intravenously administrated corticosteroids, atropine nor furosemide were effective and the patient soon become bradycardic. A tracheotomy was performed and the patient was placed on a ventilator. She eventually made a full recovery. It was concluded that she had suffered from life-threatening angio-oedema due to her new medication.

OriginalsprogEngelsk
TidsskriftBMJ Case Reports
Vol/bind2016
Antal sider4
ISSN1757-790X
DOI
StatusUdgivet - 2016

Fingeraftryk Dyk ned i forskningsemnerne om 'Life-threatening angio-oedema after the first dose of an ACE inhibitor-not an anaphylactic reaction'. Sammen danner de et unikt fingeraftryk.

  • Citationsformater